Fenofibrate?

This is the forum for the Kidney Patient Guide. We welcome feedback about the site and any information that may be of use or interest to other visitors.

IMPORTANT NOTE: This forum is not for queries that would otherwise be addressed to a doctor. If you have a question about your condition or treatment please consult your renal unit or doctor. We do not have any editorial or medical resources to answer individual queries.

Moderator: administrator

Fenofibrate?

Postby PAUL66 » Wed Feb 16, 2011 7:35 pm

Hi all, hope everyone is keeping well.
I havnt posted on here for a while been too busy living life :D i weas diagnosed with CKD about 6 years ago now and my GFR has been stable at 27 for the last two years.
My cholesterol had risen slightly so my neph sent me to see the lipid clinic,the registrar asked me what tablets i was on and i told her,she only had me down as 75mg of fenofibrate which i have been taking for around 17 years due to high tryglyserides ,so i told her i was taking 200mg and have been all along,she hops out the room to make a phone call to my GP who confimed this,she then said she needed to speak to the consultant ,when she came back she said i must stop taking the tablets straight away as they can cause problems with the kidneys.

I stopped taking them as instructed and went for a blood test after 2 weeks,i phoned for the results and my GFR had risen to 35,i know it might be a one off or a mistake but i hope it was the tablets and it continues to rise.

My neph has known for 6 years i have been taking this tablet and has never said anything about it,has anyone else had a experience like this ?if it turns out it was these tablets causing me problems i will be jumping for joy on one hand but on the other i will be very angry that i have had this hanging over me for so long and it could have been partly prevented.

Stay well


I founs this on a medicine website that lists side effects

Renal

Renal side effects have included acute renal failure. The accumulation of fenofibric acid in the presence of preexisting renal dysfunction causes an increase in levels of fenofibric acid, the main metabolite of fenofibrate. Renal side effects of fenofibric acid accumulation include acute renal failure associated with myositis and rhabdomyolysis
Give me strength
PAUL66
 
Posts: 25
Joined: Sun Feb 28, 2010 7:10 pm
Location: West Midlands

Return to The KPG Forum

Who is online

Users browsing this forum: Google [Bot] and 32 guests